Format

Send to

Choose Destination
Korean J Gastroenterol. 2012 Oct;60(4):253-7.

Massive life-threatening lower gastrointestinal hemorrhage caused by an internal hemorrhoid in a patient receiving antiplatelet therapy: a case report.

Author information

1
Department of Internal Medicine, Jeju National University School of Medicine, Jeju, Korea.

Abstract

A Dieulafoy lesion in the rectum is a very rare and it can cause massive lower gastrointestinal bleeding. An 83-year-old man visited our hospital. He had chronic constipation and had taken aspirin for about 10 years because of a previous brain infarction. He was admitted because of a recent brain stroke. On the third hospital day, he had massive hematochezia and suddenly developed hypovolemic shock. Abdominal computed tomography showed active arterial bleeding on the left side of the mid-rectum. Emergency sigmoidoscopy showed an exposed vessel with blood spurting from the rectal wall. The active bleeding was controlled successfully by an injection of epinephrine and two hemoclippings. On the fourth day after the procedure, he had massive recurrent hematochezia, and his vital signs were unstable. Doppler-guided hemorrhoidal artery band ligation was performed urgently at two sites. However, he rebled on the third postoperative day. Selective inferior mesenteric angiography revealed an arterial pseudoaneurysm in a branch of the superior rectal artery, as the cause of rectal bleeding, and this was embolized successfully. We report a rare case of life-threatening rectal bleeding caused by a Dieulafoy lesion combined with pseudoaneurysm of the superior rectal artery which was treated successfully with embolization.

PMID:
23089912
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for The Korean Society of Gastroenterology
Loading ...
Support Center